Article

Bullous pemphigoid (BP) induced by radiotherapy

Maastricht University, Maestricht, Limburg, Netherlands
Radiotherapy and Oncology (Impact Factor: 4.86). 02/2007; 82(1):105. DOI: 10.1016/j.radonc.2006.11.013
Source: PubMed
0 Followers
 · 
105 Views
  • Source
    • "Patients should be referred at an early stage to a dermatologist for treatment of the BP. Furthermore, there is no need to interrupt RT as the radiation dermatitis develops independently and parallel to the BP as observed by Mul et al. [31]. It has been recently reported that the use of new drugs like anti-CD25 medication can inhibit the secretion of antibodies against BP180 [40]. "
    [Show abstract] [Hide abstract]
    ABSTRACT: Percutaneous radiotherapy (RT) may cause a range of acute and late side effects of the skin within the irradiated area. In rare cases radiotherapy can cause bullous pemphigoid (BP). BP is reported to occur mainly within irradiated fields following radiation treatment. Exceptionally, BP may arise during RT. It is unclear which mechanism exactly triggers BP following megavoltage irradiation and whether there is a potential association with hormonal anticancer treatment. A systematic literature based review was performed. Publications reporting histologically confirmed BP and a treatment with RT were retrieved based on a standardized query using electronic databases. A standardized quality assessment was applied. Out of 306 potentially relevant publications 21 were identified to be relevant and included in this review. An association between RT and BP was reported in 27 patients. The majority developed BP after RT and a median dose of 50 Gy. Four patients developed BP during RT after a minimal dose of 20 Gy. BP induced by RT was observed predominantly in patients with breast cancer. In all reported cases, there is a clear relationship with RT. Therefore, BP may be considered as RT-induced side effect. RT can induce a BP following a minimal dose of 20 Gy. New biological agents may play a role in the future treatment of BP.
    Radiotherapy and Oncology 02/2007; 82(1):5-9. DOI:10.1016/j.radonc.2006.11.014 · 4.86 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: We report on the appearance of two new cases of radio-induced bullous pemphigoid (BP), a rare complication of radiotherapy. Both were elderly women, were treated for breast cancer and suffered (BP) during the irradiation, the evolution was favorable with steroid therapy.
    Clinical and Translational Oncology 01/2010; 12(1):66-8. DOI:10.1007/s12094-010-0469-9 · 2.08 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: We present a case, considered to be a form of the Koebner phenomenon, of bullous pemphigoid that was exacerbated mainly within the irradiated field after breast conservative radiotherapy. In May 2009, a 60-year-old woman was diagnosed with bullous pemphigoid, which was treated with steroid therapy. The following month, she was diagnosed with breast cancer (invasive ductal carcinoma, pT1cN0M0). After breast conservative surgery in December 2009, conservative radiotherapy to the right breast was performed (50 Gy in 25 fractions). Portal skin showed no serious change (up to grade 1 skin erythema) and no bullous neogenesis during conservative radiotherapy. However, 2 months after conservative radiotherapy, new blisters became exacerbated mainly within the irradiated field but also in the area outside the irradiated field. Increasing the dosage of oral steroid and minocycline resulted in relief of bullous pemphigoid, although patchy skin pigmentation remained especially in the irradiated skin.
    Japanese Journal of Clinical Oncology 06/2011; 41(6):811-3. DOI:10.1093/jjco/hyr049 · 1.75 Impact Factor
Show more